Skip to content

Announcements

Pressures not falling in the less than 120/80 range? See our High Blood Pressure Health Center for information about symptoms and treatment.

To learn more about how lifestyle changes can help manage and prevent symptoms:

Exercise and High Blood Pressure
Healthy Diet - Salt Shockers and Dash Diet



lisinopril female over 50 advice requested
avatar
jacklodi posted:
Hi. I'm on lisinopril 10mg daily. I seem to be having side effects from the medication that are quite bothersome and unpleasant.

Has anyone tried to split their dose in half twice daily? did it help you with the side effects?

Thanks in advance for your help. I feel for you my sisters. This is NOT FUN.

Take the Poll

Did taking lisinopril more than once a day help your side effects?
  • 2x per day, yes it helped
  • 2x per day, no it did not help
  • 2x per day, it helped some but did not eliminate all side effects
  • I do 1/day in the morning and my side effects are better
  • I do 1/day in the evening and my side effects are better
vote
View Poll Results
Reply
 
avatar
billh99 responded:
You did not indicate what kind of side effects that you where having.

Have you discussed this with your pharmacist?

Have you talked your doctor about the side effects and possibly switching to a different class of BP med?

Except for diruectics, studies have shown that taking BP meds at bed time gives better control. Depending on the side effect that you are having taking it a bedtime you might sleep through them.
 
avatar
jacklodi replied to billh99's response:
The side effects are daily light headed/fogginess, sometimes tightness in chest area and sporadic soreness in the heart area of my chest especially when sleeping, it doesn't feel good to sleep on that side of my chest anymore, feels llike a tenderness that is uncomfortable. Just not feeling like myself. I have switched to taking the meds at night. Seeing dr again the third week of Feb.
 
avatar
billh99 replied to jacklodi's response:
Some of those symptoms might be related to other heart conditions.

Keep a diary of those symptoms to discuss with the doctor.

And you might get a home BP monitor and track your BP.

It is possible that you are on the wrong dose or class of med.

I would fall asleep in the evening and when I awoke I felt foggy and spaced out. A decrease in my lisinopril solved that.

But I was on a much higher dosage than you. Don't make a change without discussing it with your doctor.


Helpful Tips

Tool to track your blood pressure
Hi, I have a friend who has high blood pressure as does pretty much his whole family. His doctor asks them to regularly take their bp and ... More
Was this Helpful?
46 of 63 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health General and Consultative Heart Care Center